Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
dwarf1579

Starting Accutane

Recommended Posts

Hey everybody, this is my very first post on this forum. I just turned 18 last December and I am about to start taking my first dose of Accutane tomorrow. My dermatologist prescribed me to 40mg per day. I am a bit scared of the initial breakout of how severe it will be and also how long it will last. I have severe acne Cysts everywhere on my face. Anybody have words of wisdom? I have my chapstick ready and moisturizer.

Share this post


Link to post
Share on other sites

throw ur chapstick out and go get aquaphor, petroleum jelly/vaseline, and some other stronger lip balm. Chapsticks not gonna cut it.

Share this post


Link to post
Share on other sites

Hey ! I actually just started accutane today so I'm basically in the same boat as you. I did a little bit of research, and a lot of people recommended cetaphil for cleanser and moisturizer. And aquaphor is a must ! Do you know what brand and what mg they are starting you on ?

Share this post


Link to post
Share on other sites

@ samanthapaige: The brand is Roche

I literally just took my first pill and yes, I do have cetaphil for a cleanser, but should i be using it while on accutane? Also, I have cut out all beef, and dairy products from my diet. I am also worried about when the side effects will come. I am very paranoid of these side effects and have already put on moisturizer all over my body except for on my face.

I have never heard of Aquaphor. Is it a product only sold in the US??

Anybody else have words of wisdom?

Edited by dwarf1579

Share this post


Link to post
Share on other sites

dwarf - don't be paranoid .. if you are anytime you get a headache or anything that you would have normally gotten while not on accutane you're going to blame it on the accutane, and that is not going to make your situation any better. I'm from the US and am not sure of whether or not it is sold internationally, but if you can't get aquaphor I have heard good things about dr. dan's cortibalm, and petroleum jelly (vaseline) works well as well. As riboflavin said, the side effects aren't terrible if you manage them and are smart about everything. Moisturizing regularly, taking care of yourself, and stocking up on products to help your during your course is essential and it is the only way to ensure that your course is tolerable. The only side effect that I have that is really annoying is the chapped lips. I get dry eyes, skin, and lips, but eye drops and moisturizing my face 2x a day keeps both of those side effects under control. The chapped lips drive me nuts, but it is worth it imo. Good luck on your course!

Share this post


Link to post
Share on other sites

Thanks for your response halifax, I know playing the blame game won't help my situation, but i just really want to know when everything is going to happen so i can prepare for it.

All comments and advice are welcome!

Share this post


Link to post
Share on other sites

np dwarf, and it kinds of varies when the side effects will come. I noticed some dryness in my face after about two weeks. My lips became dry/chapped around 2-3 weeks as well. Dry skin all over my body and dry eyes around month two or three. Also depends on your dose. 40mg is a pretty standard dose, tho it depends on your weight. If you increase your dose you will probably notice an increase in dryness and chapped lips.

Edited by halifax

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×